Skip to content

75 year old man chest pain

by on June 9, 2011

75-year-old male with chest pain that woke him up from sleep, He states pain is 9/10 and he anxious. He admits to shortness of breath but currently has no n/v. Nothing seems to make pain better or worse and he has not taken any medication for this pain. His only medical history is HTN but stated he has family history of heart attacks. He has no drug allergies and only takes Metoprolol for his HTN.

BP 160/90
RR 16
Skin Pale, cool and moist to touch

Closest ER is 10 mins away Nearest PCI center is one hour away by ground.

The patient is now in your hands!! Go!

Click here to go to the conclusion

Advertisements

From → Case File, Education

7 Comments
  1. Christopher T permalink

    Ouch, pooped my pants. Inferioposterior STEMI RCA LCX occlusion. Im going to call lifeflight to meet me at local ED. I dont have any thrombolitics or the likes and this guy need to reperfuse fast. Standard current ACS protocol. Reciprocal ECGs. 324 ASA, 02 only if needed, SL nitro if pressure still as stated above. 2nd IV Right to nitro drip start at 10mcg min titrate up to pain free or 100 systolic. Fentanyl if pressure is near 100 systolic, if still pressure to work with ill go with 2mg MS for additional pain, vasodialation, and anti anxiety. I can titrate morphine some if needed but nitro is my concentration here. Hope that my 10 minutes is up and lifeflight is 5 out.

  2. Christopher T permalink

    to clear that up it would be serial no reciprocal ecgs and if pressure to work with then morphine instead of fentanyl, sorry

  3. I agree inferioposteriolateral STEMI as the localization from this ECG. STE II > III coupled with posteriolateral changes make me think LCX (or branch from same) occlusion. I’d be cautious with NTG in this patient until I got a right sided look or a good line ready. ASA, O2 via NC, fentanyl. Expeditious transport to a STEMI receiving center.

  4. Inferior lateral MI

  5. Christopher T permalink

    Yes definatly christopher. and luck have it we have nitro drip so easy on fast off if any problems in RV MI
    to help get at least some nitro on board as tolorated. At least I think

  6. Anonymous permalink

    Nitro can be dangerous in inferior MI’s because of Hypotension, no?

  7. Yes you have to be careful when given Nitro to a patient with an Inferior MI due to the possibility of right ventricle involvement. Nitro given via drips are given at much lower dosage and is safer to give without worrying much about BP dropping.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: